question-icon

What Causes Dry Cough And Change In Sleeping Patterns After Taking Amlong MT?

default
Posted on Fri, 30 May 2014
Question: Hi, I am a 57 yr old male. I have High BP and have been taking Atenalol 25 for a few years now. It suits me well and keeps my BP in check. Recently i got my body check up done and the doctor changed my medication to AM long MT 50.
I am having dry cough, change in sleeping patterns etc since i have started this medication. Should i revert back to my original medication ? Was there any particular reason to change the medication?Please suggest.
doctor
Answered by Dr. Muhammed Aslam (1 hour later)
Brief Answer:
You have to discuss this with your doctor

Detailed Answer:
Hello dear,welcome to HealthcareMagic forum.
I am Dr Aslam here to help you.

Amlong MT is a combination of amlodipine and metoprolol.Among these,metoprolol can cuase sleep disturbance as a side effect.Though dry cough is not a common side effect of these drugs,metoprolol can sometimes cause bronchospasm(which may indirectly cause dry cough) as a side effect.

Your doctor might have got some reason for the change during your evaluation(like cardiac risk factors).
These are very commonly used drugs in many patients for long time,without trouble.
Anyhow,if you find it difficult with metoprolol,you can freely discuss this with your doctor,and get it changed.
Hope I have answered your quey.If you have further questions,I will be happy to help.
Take care,Thank you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammed Aslam

General & Family Physician

Practicing since :2010

Answered : 987 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Dry Cough And Change In Sleeping Patterns After Taking Amlong MT?

Brief Answer: You have to discuss this with your doctor Detailed Answer: Hello dear,welcome to HealthcareMagic forum. I am Dr Aslam here to help you. Amlong MT is a combination of amlodipine and metoprolol.Among these,metoprolol can cuase sleep disturbance as a side effect.Though dry cough is not a common side effect of these drugs,metoprolol can sometimes cause bronchospasm(which may indirectly cause dry cough) as a side effect. Your doctor might have got some reason for the change during your evaluation(like cardiac risk factors). These are very commonly used drugs in many patients for long time,without trouble. Anyhow,if you find it difficult with metoprolol,you can freely discuss this with your doctor,and get it changed. Hope I have answered your quey.If you have further questions,I will be happy to help. Take care,Thank you.